Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 508, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 16, 2012, 8:20 PM EDT for Clark County, Floyd County, Harrison County, Indiana; Bullitt County, Jefferson County, Oldham County, Kentucky. It was in force for 45 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 8:20 PM EDT (00:20 UTC)
- Expired
- Aug 16, 2012, 9:05 PM EDT
- In force
- 45 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Bullitt County, KY, Jefferson County, KY, Oldham County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:40 PM EDT | TSTM WND DMG | Shively, KY | LARGE TREE BLOCKING LEES LANE AND WIDESPREAD DOWNED TREE BRANCHES. |
| Aug 16, 9:00 PM EDT | TSTM WND DMG | Goshen, KY | TREES DOWN IN THE PROSPECT AND GOSHEN AREAS |
| Aug 16, 9:14 PM EDT | TSTM WND DMG | Goshen, KY | TREES DOWN IN THE PROSPECT AND GOSHEN AREAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 4:27 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1860 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
421
WUUS53 KLMK 170020
SVRLMK
INC019-043-061-KYC029-111-185-170105-
/O.NEW.KLMK.SV.W.0508.120817T0020Z-120817T0105Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
820 PM EDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BULLITT COUNTY IN NORTH CENTRAL KENTUCKY...
JEFFERSON COUNTY IN NORTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF LOUISVILLE...
OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 905 PM EDT
* AT 818 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HENRYVILLE TO EDWARDSVILLE TO GLIDAS...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
MEMPHIS AND SPEED...
OTISCO AND MARYSVILLE...
NEW MARKET AND WATSON...
VESTA AND NEW WASHINGTON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3849 8531 3846 8535 3836 8528 3830 8534
3830 8546 3826 8541 3810 8543 3785 8562
3790 8583 3801 8595 3796 8605 3801 8608
3806 8627 3807 8628 3811 8628 3828 8603
3850 8595 3850 8589 3861 8579 3861 8567
TIME...MOT...LOC 0020Z 288DEG 33KT 3854 8580 3825 8590
3807 8615
WIND...HAIL 60MPH <.50IN
$$
RAS/LG1 follow-up statement
475
WWUS53 KLMK 170057
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 PM EDT THU AUG 16 2012
INC043-061-170107-
/O.CAN.KLMK.SV.W.0508.000000T0000Z-120817T0105Z/
HARRISON IN-FLOYD IN-
857 PM EDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR FLOYD AND SOUTHERN HARRISON
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE MOVED ACROSS THE RIVER INTO KENTUCKY.
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
LAT...LON 3849 8532 3846 8535 3836 8528 3830 8534
3830 8546 3826 8541 3811 8543 3809 8547
3785 8562 3790 8583 3799 8590 3801 8595
3809 8590 3818 8590 3828 8582 3829 8579
3835 8576 3852 8582 3861 8579 3861 8566
TIME...MOT...LOC 0057Z 288DEG 33KT 3843 8539 3814 8549
3797 8574
$$
INC019-KYC029-111-185-170105-
/O.CON.KLMK.SV.W.0508.000000T0000Z-120817T0105Z/
CLARK IN-JEFFERSON KY-OLDHAM KY-BULLITT KY-
857 PM EDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 905 PM EDT
FOR BULLITT...OLDHAM...JEFFERSON AND CLARK COUNTIES...
AT 855 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM RUSSELL CORNER TO ROUTT TO BEECH GROVE...MOVING EAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
LOUISVILLE...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
CLERMONT AND HOBBS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3849 8532 3846 8535 3836 8528 3830 8534
3830 8546 3826 8541 3811 8543 3809 8547
3785 8562 3790 8583 3799 8590 3801 8595
3809 8590 3818 8590 3828 8582 3829 8579
3835 8576 3852 8582 3861 8579 3861 8566
TIME...MOT...LOC 0057Z 288DEG 33KT 3843 8539 3814 8549
3797 8574
WIND...HAIL 60MPH <.50IN
$$
RAS/LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 8:02 PM EDT, 18 minutes earlier.
Area forecast discussion, Aug 16, 8:02 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 802 PM EDT THU AUG 16 2012 ...Updated Aviation Discussion... .Forecast Update... Issued at 503 PM EDT Thu Aug 16 2012 Updated the forecast to include Severe T-storm Watch 583 for southern Indiana and some counties in west central Kentucky. Numerous t-storms have developed over portions of central Indiana, Illinois, and Missouri along and ahead of a cold front. A sfc low pressure along the front was located near St. Louis as of 20Z. These features and convection are expected to move eastward this evening with strong to severe storms expected over southern Indiana and portions of west central Kentucky this evening. General model consensus is that storms over our region will be fueled mainly by heating and instability that has built up during the day. The best dynamic forcing with this system should remain to our north. Thus, storm strength should decrease after sunset and especially after midnight tonight as storms enter central Kentucky. Until then, storms entering northern and western portions of our area will pose mainly a damaging wind threat. Hail...cloud-to-ground lightning...and localized heavy rainfall will be secondary threats. && .Short Term (Tonight through Friday night)... Issued at 310 PM EDT Thu Aug 16 2012 Convection has fired up along and ahead of the vigorous cold front currently draped from the Great Lakes region southwestward into Missouri. Radar imagery depicted some pop-up showers and thunderstorms attempting to develop north and west of the forecast area border but as they approach southern Indiana and Kentucky, storms have been disintegrating. SPC's Mesoscale Analysis page shows a cap still in place along the Ohio River and the tongue of moisture assisting in storm development is just now slowly advecting into the area west of I-65. Therefore, timing for convection impacting southern Indiana and north-central Kentucky looks on track similar to previous forecasts. A narrow window of opportunity exists this evening for storms to become strong and possibly severe but once the sun sets and we lose daytime heating, the intensity dial on storms will be turned back down. Additionally, as the current convection continues to traverse southward, it is moving farther away from good upper-level support. Showers with embedded thunder associated with the fropa will continue to trek across central Kentucky in the overnight hours. On Friday, another narrow window exists for showers to redevelop into thunderstorms across the southeastern portions of the forecast area in the afternoon hours. By tomorrow evening, the precip should be moving out of central Kentucky completely, leaving partly cloudy skies and cooler temperatures behind across the Ohio Valley. As already alluded to, temperatures will be noticeably cooler tomorrow. Morning lows on Friday will start out in the 60s but should only reach the upper 70s to low 80s by the peak of the day. Once clouds clear out and radiational cooling takes over, overnight lows Friday into Saturday morning will bottom out in the upper 50s to lower 60s with much drier air in place. .Long Term (Saturday through Thursday)... Issued at 300 PM EDT Thu Aug 16 2012 Look for a mean upper ridge over the Intermountain West, with a broad trofiness from the Rockies to the East Coast throughout the long-term forecast period. The most fall-like conditions will occur this weekend as the closed upper low over Hudson Bay slowly lifts out, and before the Canadian air mass at the surface has a chance to modify. Look for dry conditions this weekend, as diurnal showers under the cold pool aloft should remain to our north, while the front and its associated moisture remain suppressed to the south. NAM continues to run several degrees warmer than the GFS, especially with max temps over the weekend. Believe that the shallow cool air mass behind the front is handled better by the GFS in this case, so the forecast is maybe a degree or two warmer than GFS MOS. Pattern aloft will gradually flatten out early next week, with continued dry conditions and temperatures gradually recovering to near normal. Could see an upper-level disturbance sweep through the Ohio Valley on Wednesday, but this system will be too moisture-starved to trigger any precip. && .Aviation (00Z TAF issuance)... Issued at 755 PM EDT Thu Aug 16 2012 Most immediate TAF concern will be a line of storms pushing SSE through the area this evening. SDF is the most immediate threat with a line of strong to potentially severe storms scheduled to hit SDF between 815 and 845 pm EDT. BWG will be a bit later between 1Z-4Z. Not sure if the strong to severe storms will hold together by the time they reach LEX, but timing should be between 2Z-6Z into the LEX area. After the initial strong to severe storms go through, light to moderate rains with a rumble of thunder will dominate for the rest of the overnight hours. The wind shift with the fropa will be more towards sunrise with winds gradually shifting to the NW later in the day tomorrow. Stay tuned for TAF amendments as storms approach the TAF sites. MVFR conditions and very gusty winds will be possible in any storms. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. Update...........AMS Short Term.......LG Long Term........RAS Aviation.........AMS
Hazardous weather outlook, Aug 16, 4:52 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 452 PM EDT THU AUG 16 2012 KYZ027>043-045>049-053>057-061>067-070>078-081-082-180000- GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-TRIMBLE KY- HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-SPENCER KY- ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 452 PM EDT THU AUG 16 2012 /352 PM CDT THU AUG 16 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO CENTRAL KENTUCKY LATE THIS EVENING AND CONTINUE THROUGH THE OVERNIGHT HOURS. A FEW STORMS ACROSS NORTH CENTRAL AND WEST CENTRAL KENTUCKY MAY BE STRONG WITH A RISK OF SMALL HAIL AND LOCALIZED STRONG WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND LIGHTNING MAY ACCOMPANY ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). INZ076>079-083-084-089>092-KYZ023>026-180000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM 452 PM EDT THU AUG 16 2012 /352 PM CDT THU AUG 16 2012/ ...SEVERE THUNDERSTORM WATCH 583 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/ TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO MOVE INTO SOUTHERN INDIANA AND PORTIONS OF NORTH CENTRAL KENTUCKY PRIMARILY WEST OF INTERSTATE 65 THIS EVENING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. SECONDARY THREATS WILL BE HAIL...CLOUD-TO-GROUND LIGHTNING...AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS AREAS ALONG AND SOUTHEAST OF THE BLUEGRASS PARKWAY ON FRIDAY. CLOUD TO GROUND LIGHTNING MAY ACCOMPANY ANY STORM. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT STRONG WIND GUSTS...DAMAGING WINDS...AND HAIL TO THE NATIONAL WEATHER SERVICE EITHER THROUGH THE SPOTTER HOTLINE...FACEBOOK...TWITTER...OR E-SPOTTER. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). JSD/LG/AMS
In the hours before
Local storm report, Aug 16, 7:20 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
720 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 NNW ORLEANS 38.69N 86.47W
08/16/2012 ORANGE IN TRAINED SPOTTER
SPOTTER ESTIMATED 50-60 MPH WIND GUSTS AND REPORTED
SEVERAL 1.5 - 2 INCH LIMBS DOWN ON ROADS. HEAVY RAIN AND
CLOUD-TO-GROUND LIGHTNING AS WELL.
&&
EVENT NUMBER LMK1201039
EBWLocal storm report, Aug 16, 7:31 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG HAYSVILLE 38.48N 86.92W
08/16/2012 DUBOIS IN EMERGENCY MNGR
TREE REPORTED DOWN ACROSS HWY. 231 NEAR HAYESVILLE.
&&
EVENT NUMBER LMK1201040
EBWLocal storm report, Aug 16, 7:33 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
733 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL IRELAND 38.42N 87.00W
08/16/2012 E0.50 INCH DUBOIS IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1201041
RLLocal storm report, Aug 16, 7:37 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
737 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG DUBOIS 38.45N 86.80W
08/16/2012 DUBOIS IN EMERGENCY MNGR
TREES REPORTED DOWN IN TOWN OF DUBOIS. FIRE DEPARTMENT
ESTIMATES 50 MPH WINDS.
&&
EVENT NUMBER LMK1201042
EBWLocal storm report, Aug 16, 7:51 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
751 PM EDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM TSTM WND GST MILLTOWN 38.34N 86.27W
08/16/2012 E60 MPH CRAWFORD IN TRAINED SPOTTER
&&
EVENT NUMBER LMK1201043
RLSpecial weather statement, Aug 16, 8:03 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
803 PM EDT THU AUG 16 2012
INC025-KYC027-029-091-093-111-163-170035-
CRAWFORD IN-JEFFERSON KY-MEADE KY-BRECKINRIDGE KY-BULLITT KY-HANCOCK
KY-HARDIN KY-
803 PM EDT THU AUG 16 2012
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...AND 50 MPH
WINDS...
AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES WEST OF
CORYDON TO TELL CITY...AND MOVING EAST AT 95 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS IN
EXCESS OF 50 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
VANZANT AND TAR FORK...
LOUISVILLE INTERNATIONAL AIRPORT AND KIRK...
WOODROW AND MOOK...
WHITFIELD AND ROUTT...
THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 105 AND 137.
THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.
THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 1 AND 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE AWARE THAT A GUST FRONT PRECEDING THESE STORMS WILL GENERATE
STRONG AND GUSTY WINDS WELL BEFORE THE ARRIVAL OF ANY RAIN.
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3800 8681 3784 8663 3793 8650 3814 8646
3820 8631 3806 8627 3796 8604 3803 8592
3827 8583 3829 8568 3838 8564 3826 8541
3799 8549 3783 8564 3784 8578 3756 8635
3762 8650 3756 8660 3790 8699 3791 8699
TIME...MOT...LOC 0003Z 279DEG 81KT 3818 8610 3794 8673
RAS/LGThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:24 PM EDT | Severe Thunderstorm Warning | LMK | Crawford, Harrison, Perry | 31 min |
| Aug 16, 8:38 PM EDT | Special Weather Statement | LMK | Jefferson | 42 min |
| Aug 16, 8:03 PM EDT | Special Weather Statement | LMK | Breckinridge, Bullitt, Hancock, Jefferson, Meade | 32 min |
| Aug 16, 8:51 PM EDT | Special Weather Statement | LMK | Breckinridge, Hardin, Ohio | 44 min |
| Aug 16, 9:08 PM EDT | Special Weather Statement | LMK | Bullitt, Jefferson, Oldham | 22 min |
| Aug 16, 9:12 PM EDT | Special Weather Statement | LMK | Nelson | 18 min |
| Aug 16, 9:18 PM EDT | Special Weather Statement | LMK | Butler, Grayson, Hardin, Larue | 42 min |
| Aug 16, 9:36 PM EDT | Special Weather Statement | LMK | Butler, Logan, Warren | 29 min |
| Aug 16, 9:38 PM EDT | Special Weather Statement | LMK | Franklin, Henry, Shelby, Woodford | 42 min |
| Aug 16, 9:48 PM EDT | Special Weather Statement | LMK | Anderson, Marion, Mercer, Nelson, Spencer, Washington | 22 min |
| Aug 16, 9:53 PM EDT | Special Weather Statement | LMK | Edmonson, Grayson, Green, Hart, Larue, Taylor | 27 min |
| Aug 16, 10:07 PM EDT | Special Weather Statement | LMK | Allen, Logan, Simpson, Warren | 43 min |
| Aug 16, 10:21 PM EDT | Special Weather Statement | LMK | Boyle, Fayette, Garrard, Jessamine, Lincoln, Marion and 1 more | 44 min |
| Aug 16, 10:23 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Logan, Monroe, Simpson and 1 more | 32 min |
| Aug 16, 10:28 PM EDT | Special Weather Statement | LMK | Adair, Casey, Green, Metcalfe, Taylor | 42 min |
| Aug 16, 10:45 PM EDT | Areal Flood Advisory | LMK | Warren | 85 min |
| Aug 16, 11:03 PM EDT | Special Weather Statement | LMK | Allen, Barren | 32 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.